Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

How long do you shed of taking hairloss meds?

Discussion in 'Medications that can cause Hair Loss' started by GoodYear, May 8, 2008.

  1. GoodYear

    GoodYear Guest

    Hi,
    I had some meds for my chronic disease and it causes hairloss. But when does the shit stops???
    I had for the first three weeks a lower dose because you had to take it slowly first. After three weeks I had 5 weeks the full dose.

    After 5 weeks of taking them I noticed that I had a day with increased shedding. After 6 weeks again a day. After 8 weeks I had increased shedding every day. So I considered this as the 'full dose' kicking in.

    So, my thoughts are: it should be the meds, as it is so obvious.
    So, I took them for 8 weeks, where the last 5 weeks of it were in the full dose.

    I thought that I should be ok after 5 weeks of shedding, having the full dose for 5 weeks. But It does not seem to work that way: I am still shedding after 6 weeks (even more heavily).

    So whats the deal here: you shed longer then you take the medicins? How come: after you stop with the meds your hair was not affected anymore anymore, so how come that I still shed if I counted that my hair was not affected anymore by it now that time ago?

    I dont understand how this works..! And I am freaking out of it. I also started finasteride at 27 march.
    PLease help!
     
  2. michelesmith

    michelesmith Guest

    they claim shedding occurs 2-4 months AFTER an event, whether its medicines, stress, Illness etc...........
     
  3. GoodYear

    GoodYear Guest

    Yeah, I know, mine started exactly 2 months after or I think also afeter five already. I believe toxic stuff can do that (chemo patient start loosing their hair after a few days to weeks). So, I was wondering how long do you shed then? I only have taken the meds for 8 weeks, and in that 5 weeks on full dose. So, that is not that much time...I odnt want to shed more time of it then I have taken it!
     
  4. Blue Bird

    Blue Bird Guest

    mine started 2 months after starting finasteride..
     
  5. skyline

    skyline Guest

    When I took Accutane in 1999, my hair started coming out after about 3.5 months on the medication. I don't want to scare you because Accutane is probably a stronger drug than the one you took, but the extreme loss lasted probably a year and a half, and the hair never came back.
    However, my best friend had hair loss from Yasmin, and her hair fell out for about six months and was back to normal in a little over a year. That's a more typical case of TE.
     
  6. GoodYear

    GoodYear Guest

    Hi Skyline,

    Thanks for the reply!

    In the meantime I am having a bit more insight of it. Maybe you already read it somewhere else at this board.
    I had about 8 weeks an extra shedding, but not too bad. The it slowed down for a week to normal and then I got more extra shedding. I shedded this morning already 160 after washing and styling and I normally shed on a washing day like 60-70 orso. On a non washing day I sehd normally 20-30 and now 70. Ugh. So, again TE. But now I do not think it is the meds for the disease. It just cannot be after 8 weeks all of a sudden such an increase. But, I started 8 weeks ago also finasteride 2,5 mg. Its too much of a coincidence I think.
     
  7. ttc

    ttc Guest

    Did anyone have a Dr. tell them there would be a shed period while on finasteride? That's the thing I don't get...Redmond said there would not be, on that or avodart. That what you see happening now is the result of what happened 2-4 months ago....yada yada yada. It would be one thing if they said that is what to expect...then you could brace yourself for it. It's hard to want to continue on a med for a year when you see things getting so crappy 4 months into it that " aren't supposed to happen " on that med.
     
  8. GoodYear

    GoodYear Guest

    Hi ttc,

    Thats exactly what I dont get about the finasteride and avodart. Its too much of a coincidence this shed. btw, I already shedded now about 200 hairs today, day hasnt finished yet. I am sorry, but I never ever shed this much, only when I had my minoxidil shed. And that was to be expected!

    I must be the finasteride, my iron is ok, and yes, I have stress, but I have stress all my life. I just cannot believe that I have all of sudden within 1,5 week: 40 hairs to 100plus, or even 200. It must be a strong trigger like a med, a surgery (no have), or something like that.

    Unfortunately I could not find any evidence yet of shedding in science reports. Maybe that is because Merck (propecia) does not want us to know? I know they contra indicated finasteride for women for so long, because they are afraid of trials etc for harm to unborn childs.

    But, in 'hairland' it seems normal to have a finasteride shed. Or is that collective madness too?

    If I knew if was certain from finasteride and its a good sign, then I will hang in there. Then I know I am doing it for a reason. But I hate it that I am not sure. With minoxidil you are sure, but this....!?

    But still, I think the coincidence with finasteride is too strong to deny it. Dont you think?

    I hope when it ends that i am having a low shed: after my minoxidil shed I shedded only 20 hairs a day orso (i had stopped minoxidil already then for several weeks). This was 40 around again 3 months later. I had around 40 or 50 for again three months. Then the little TE from a med for the rheuma (also again: 8 weeks later exactly!!). I started the finasteride at that point and now 8 weeks later also: booom, a real dread shed.

    My derm (the hair derm) said first: no no shedding, later he said: it could be, but it is rare. For my rheuma med he said: no it is not a hairloss med, when I had it, he said: yes, it is a hairloss med. Well, trustfull huh...
    So, is there anyone, anyone who's doctor says it could be?
     
  9. Blue Bird

    Blue Bird Guest

Share This Page